Alert archive / Washington / Wind Advisories in 2022

Wind Advisory 6, NWS Spokane, WA

May 18, 202211 counties in Washington; 6 counties in Idaho

NWS Spokane, WA issued this wind advisory at May 18, 2022, 3:41 AM PDT for 11 counties in Washington; 6 counties in Idaho. It took effect at May 18, 2022, 12:00 PM PDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
May 18, 2022, 3:41 AM PDT (10:41 UTC)
In effect from
May 18, 2022, 12:00 PM PDT
Expired
May 18, 2022, 9:00 PM PDT
In force
9 hr
Issued by
NWS Spokane, WA

Counties Benewah County, ID, Bonner County, ID, Boundary County, ID, Kootenai County, ID, Latah County, ID, Shoshone County, ID, Asotin County, WA, Chelan County, WA, Douglas County, WA, Ferry County, WA, Garfield County, WA, Lincoln County, WA, Okanogan County, WA, Pend Oreille County, WA, Spokane County, WA, Stevens County, WA, Whitman County, WA

The radar

The Spokane radar (KOTX), 5 km from the middle of the area, began a volume at 10:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Spokane, WA (KOTX), launched 00:00Z, 10.7 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 00:00Z on 2022-05-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 00:00Z on 2022-05-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2489 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

999 
WWUS76 KOTX 181041
NPWOTX

URGENT - WEATHER MESSAGE
National Weather Service Spokane WA
341 AM PDT Wed May 18 2022

IDZ002-003-WAZ033-036-190115-
/O.NEW.KOTX.WI.Y.0006.220518T1900Z-220519T0400Z/
Coeur d'Alene Area-Idaho Palouse-Washington Palouse-Spokane Area-
Including the cities of Colfax, Worley, Cheney, Fairfield,
Hayden, Airway Heights, Downtown Spokane, Spokane Valley, Moscow,
Tekoa, Uniontown, Oakesdale, Rockford, Rosalia, Coeur d'Alene, La
Crosse, Post Falls, Davenport, Potlatch, Plummer, Genesee, and
Pullman
341 AM PDT Wed May 18 2022

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM PDT THIS 
EVENING...

* WHAT...Southwest winds 20 to 30 mph with gusts of 40 to 50 mph are 
  possible.

* WHERE...Colfax, Worley, Cheney, Fairfield, Hayden, Airway Heights, 
  Downtown Spokane, Spokane Valley, Moscow, Tekoa, Uniontown, 
  Oakesdale, Rockford, Rosalia, Coeur d'Alene, La Crosse, Post 
  Falls, Davenport, Potlatch, Plummer, Genesee, and Pullman.

* WHEN...From Noon today to 9 PM PDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

WAZ041-043-190115-
/O.NEW.KOTX.WI.Y.0006.220518T1900Z-220519T0400Z/
Wenatchee Area-Okanogan Valley-
Including the cities of Okanogan, Number 1 Canyon, Disautel Pass,
Brewster, Omak, Cashmere, Bridgeport, Nespelem, Oroville,
Pangborn Airport, Chelan, Number 2 Canyon, Entiat, and Wenatchee
341 AM PDT Wed May 18 2022

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM PDT THIS 
EVENING...

* WHAT...Southwest winds 20 to 30 mph with gusts of 40 to 45 mph 
  expected.

* WHERE...Okanogan, Number 1 Canyon, Disautel Pass, Brewster, Omak, 
  Cashmere, Bridgeport, Nespelem, Oroville, Pangborn Airport, 
  Chelan, Number 2 Canyon, Entiat, and Wenatchee.

* WHEN...From Noon today to 9 PM PDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

WAZ034-035-044-190115-
/O.CON.KOTX.DU.Y.0002.220518T1900Z-220519T0500Z/
Moses Lake Area-Upper Columbia Basin-Waterville Plateau-
Including the cities of Grand Coulee, Coulee City, Quincy,
Mansfield, Waterville, Badger Mountain Road, Wilbur, Ephrata,
Ritzville, Harrington, Othello, Odessa, Moses Lake, and Creston
341 AM PDT Wed May 18 2022

...BLOWING DUST ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 10 PM 
PDT THIS EVENING...

* WHAT...Strong and gusty winds are expected across most of the 
  Columbia Basin This will likely lead to a few areas of blowing 
  dust near freshly plowed fields. This could lower the visibility 
  between one-quarter and one mile in some locations.

* WHERE...Grand Coulee, Coulee City, Quincy, Mansfield, Waterville, 
  Badger Mountain Road, Wilbur, Ephrata, Ritzville, Harrington, 
  Othello, Odessa, Moses Lake, and Creston.

* WHEN...From Noon today to 10 PM PDT this evening.

* IMPACTS...Hazardous driving conditions due to reduced visibility. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with respiratory problems should make preparations to stay 
indoors until the storm passes. Be ready for a sudden drop in 
visibility to near zero. If you encounter blowing dust or blowing 
sand on the roadway or see it approaching, pull off the road as far 
as possible and put your vehicle in park. Turn the lights all the 
way off and keep foot off the brake pedal. Remember, 'Pull Aside, 
Stay Alive'.

&&

$$

FX
3 follow-up statements
849 
WWUS76 KOTX 181628
NPWOTX

URGENT - WEATHER MESSAGE
National Weather Service Spokane WA
928 AM PDT Wed May 18 2022

WAZ032-190400-
/O.EXA.KOTX.WI.Y.0006.220518T1900Z-220519T0400Z/
Lower Garfield and Asotin Counties-
Including the cities of Clarkston Heights, Clarkston, and Pomeroy
928 AM PDT Wed May 18 2022

...WIND ADVISORY IN EFFECT UNTIL 9 PM PDT THIS EVENING...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Pomeroy.

* WHEN...Until 9 PM PDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

WAZ037-038-190400-
/O.EXA.KOTX.WI.Y.0006.220518T1900Z-220519T0400Z/
Northeast Mountains-Okanogan Highlands-
Including the cities of Elk, Chewelah, Wauconda, Malo, Curlew,
Colville, Arden, Newman Lake, Molson, Danville, Clayton, Newport,
Orin, Chesaw, Deer Park, Inchelium, Republic, and Kettle Falls
928 AM PDT Wed May 18 2022

...WIND ADVISORY IN EFFECT UNTIL 9 PM PDT THIS EVENING...

* WHAT...Southwest winds 15 to 25 mph with gusts up to 40 mph 
  expected.

* WHERE...Elk, Chewelah, Wauconda, Malo, Curlew, Colville, Arden, 
  Newman Lake, Molson, Danville, Clayton, Newport, Orin, Chesaw, 
  Deer Park, Inchelium, Republic, and Kettle Falls.

* WHEN...Until 9 PM PDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Secure outdoor objects.

&&

$$

WAZ034-035-044-190400-
/O.CON.KOTX.DU.Y.0002.220518T1900Z-220519T0500Z/
Moses Lake Area-Upper Columbia Basin-Waterville Plateau-
Including the cities of Grand Coulee, Coulee City, Odessa,
Quincy, Winchester, Mansfield, Ralston, Waterville, Electric
City, Wilbur, Coulee Dam, Lamona, Ephrata, Ritzville, Harrington,
Othello, Stratford, Palisades, Moses Lake, and Creston
928 AM PDT Wed May 18 2022

...BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS 
EVENING...

* WHAT...Strong and gusty winds are expected across most of the 
  Columbia Basin This will likely lead to a few areas of blowing 
  dust near freshly plowed fields. This could lower the visibility 
  between one-quarter and one mile in some locations.

* WHERE...Grand Coulee, Coulee City, Odessa, Quincy, Winchester, 
  Mansfield, Ralston, Waterville, Electric City, Wilbur, Coulee Dam, 
  Lamona, Ephrata, Ritzville, Harrington, Othello, Stratford, 
  Palisades, Moses Lake, and Creston.

* WHEN...Until 10 PM PDT this evening.

* IMPACTS...Hazardous driving conditions due to reduced visibility. 

* ADDITIONAL DETAILS...Some of the roadways that will likely be 
  impacted are I-90 between Moses Lake and Ritzville, State Route 17 
  from Ephrata to south of Moses Lake, US 2 across the Waterville 
  Plateau, State Route 26 near Othello, and US 395 between the Tri 
  Cities and Ritzville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Localized visibility reductions near freshly worked or planted 
fields may produce treacherous driving conditions. If you encounter 
blowing dust on the roadway, pull off the road as far as possible 
and put your vehicle in park. Turn the lights all the way off and 
keep foot off the brake pedal. Remember, 'Pull Aside, Stay Alive'.

&&

$$

IDZ002-003-WAZ033-036-190400-
/O.CON.KOTX.WI.Y.0006.220518T1900Z-220519T0400Z/
Coeur d'Alene Area-Idaho Palouse-Washington Palouse-Spokane Area-
Including the cities of Rockford, Potlatch, Rosalia, Spokane,
Plummer, Colfax, Worley, Coeur d'Alene, Moscow, Davenport,
Cheney, Genesee, Hayden, Post Falls, Tekoa, Uniontown, La Crosse,
Pullman, and Oakesdale
928 AM PDT Wed May 18 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING...

* WHAT...Southwest winds 20 to 30 mph with gusts of 40 to 50 mph are 
  possible.

* WHERE...Rockford, Potlatch, Rosalia, Spokane, Plummer, Colfax, 
  Worley, Coeur d'Alene, Moscow, Davenport, Cheney, Genesee, Hayden, 
  Post Falls, Tekoa, Uniontown, La Crosse, Pullman, and Oakesdale.

* WHEN...Until 9 PM PDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

WAZ041-043-190400-
/O.CON.KOTX.WI.Y.0006.220518T1900Z-220519T0400Z/
Wenatchee Area-Okanogan Valley-
Including the cities of Nespelem, Okanogan, Brewster, Monse,
Omak, Nighthawk, Bridgeport, Malott, Oroville, Cashmere, Chelan,
Entiat, and Wenatchee
928 AM PDT Wed May 18 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING...

* WHAT...Southwest winds 20 to 30 mph with gusts of 40 to 50 mph 
  expected.

* WHERE...Nespelem, Okanogan, Brewster, Monse, Omak, Nighthawk, 
  Bridgeport, Malott, Oroville, Cashmere, Chelan, Entiat, and 
  Wenatchee.

* WHEN...Until 9 PM PDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

VMT
256 
WWUS76 KOTX 181803
NPWOTX

URGENT - WEATHER MESSAGE
National Weather Service Spokane WA
1103 AM PDT Wed May 18 2022

IDZ001-004-190400-
/O.EXA.KOTX.WI.Y.0006.220518T1900Z-220519T0400Z/
Northern Panhandle-Central Panhandle Mountains-
Including the cities of Coolin, Porthill, Eastport, Sandpoint,
Wallace, Osburn, Bonners Ferry, Cataldo, Mullan, Kellogg,
Rathdrum, St. Maries, Medimont, Santa, Emida, St. Joe, Fernwood,
Lookout Pass, Pinehurst, Naples, and Priest River
1103 AM PDT Wed May 18 2022

...WIND ADVISORY IN EFFECT UNTIL 9 PM PDT THIS EVENING...

* WHAT...Southwest winds 10 to 20 mph with gusts up to 40 to 45 mph 
  expected.

* WHERE...Coolin, Porthill, Eastport, Sandpoint, Wallace, Osburn, 
  Bonners Ferry, Cataldo, Mullan, Kellogg, Rathdrum, St. Maries, 
  Medimont, Santa, Emida, St. Joe, Fernwood, Lookout Pass, 
  Pinehurst, Naples, and Priest River.

* WHEN...Until 9 PM PDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

WAZ034-035-044-190400-
/O.CON.KOTX.DU.Y.0002.220518T1900Z-220519T0500Z/
Moses Lake Area-Upper Columbia Basin-Waterville Plateau-
Including the cities of Grand Coulee, Coulee City, Odessa,
Quincy, Winchester, Mansfield, Ralston, Waterville, Electric
City, Wilbur, Coulee Dam, Lamona, Ephrata, Ritzville, Harrington,
Othello, Stratford, Palisades, Moses Lake, and Creston
1103 AM PDT Wed May 18 2022

...BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS 
EVENING...

* WHAT...Strong and gusty winds are expected across most of the 
  Columbia Basin This will likely lead to a few areas of blowing 
  dust near freshly plowed fields. This could lower the visibility 
  between one-quarter and one mile in some locations.

* WHERE...Grand Coulee, Coulee City, Odessa, Quincy, Winchester, 
  Mansfield, Ralston, Waterville, Electric City, Wilbur, Coulee Dam, 
  Lamona, Ephrata, Ritzville, Harrington, Othello, Stratford, 
  Palisades, Moses Lake, and Creston.

* WHEN...Until 10 PM PDT this evening.

* IMPACTS...Hazardous driving conditions due to reduced visibility. 

* ADDITIONAL DETAILS...Some of the roadways that will likely be 
  impacted are I-90 between Moses Lake and Ritzville, State Route 17 
  from Ephrata to south of Moses Lake, US 2 across the Waterville 
  Plateau, State Route 26 near Othello, and US 395 between the Tri 
  Cities and Ritzville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Localized visibility reductions near freshly worked or planted 
fields may produce treacherous driving conditions. If you encounter 
blowing dust on the roadway, pull off the road as far as possible 
and put your vehicle in park. Turn the lights all the way off and 
keep foot off the brake pedal. Remember, 'Pull Aside, Stay Alive'.

&&

$$

IDZ002-003-WAZ033-036-190400-
/O.CON.KOTX.WI.Y.0006.220518T1900Z-220519T0400Z/
Coeur d'Alene Area-Idaho Palouse-Washington Palouse-Spokane Area-
Including the cities of Rockford, Potlatch, Rosalia, Spokane,
Plummer, Colfax, Worley, Coeur d'Alene, Moscow, Davenport,
Cheney, Genesee, Hayden, Post Falls, Tekoa, Uniontown, La Crosse,
Pullman, and Oakesdale
1103 AM PDT Wed May 18 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING...

* WHAT...Southwest winds 20 to 30 mph with gusts of 40 to 50 mph are 
  possible.

* WHERE...Rockford, Potlatch, Rosalia, Spokane, Plummer, Colfax, 
  Worley, Coeur d'Alene, Moscow, Davenport, Cheney, Genesee, Hayden, 
  Post Falls, Tekoa, Uniontown, La Crosse, Pullman, and Oakesdale.

* WHEN...Until 9 PM PDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

WAZ032-190400-
/O.CON.KOTX.WI.Y.0006.220518T1900Z-220519T0400Z/
Lower Garfield and Asotin Counties-
Including the cities of Clarkston Heights, Clarkston, and Pomeroy
1103 AM PDT Wed May 18 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Pomeroy.

* WHEN...Until 9 PM PDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

WAZ037-038-190400-
/O.CON.KOTX.WI.Y.0006.220518T1900Z-220519T0400Z/
Northeast Mountains-Okanogan Highlands-
Including the cities of Elk, Chewelah, Wauconda, Malo, Curlew,
Colville, Arden, Newman Lake, Molson, Danville, Clayton, Newport,
Orin, Chesaw, Deer Park, Inchelium, Republic, and Kettle Falls
1103 AM PDT Wed May 18 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING...

* WHAT...Southwest winds 15 to 25 mph with gusts up to 40 mph 
  expected.

* WHERE...Elk, Chewelah, Wauconda, Malo, Curlew, Colville, Arden, 
  Newman Lake, Molson, Danville, Clayton, Newport, Orin, Chesaw, 
  Deer Park, Inchelium, Republic, and Kettle Falls.

* WHEN...Until 9 PM PDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Secure outdoor objects.

&&

$$

WAZ041-043-190400-
/O.CON.KOTX.WI.Y.0006.220518T1900Z-220519T0400Z/
Wenatchee Area-Okanogan Valley-
Including the cities of Nespelem, Okanogan, Brewster, Monse,
Omak, Nighthawk, Bridgeport, Malott, Oroville, Cashmere, Chelan,
Entiat, and Wenatchee
1103 AM PDT Wed May 18 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING...

* WHAT...Southwest winds 20 to 30 mph with gusts of 40 to 50 mph 
  expected.

* WHERE...Nespelem, Okanogan, Brewster, Monse, Omak, Nighthawk, 
  Bridgeport, Malott, Oroville, Cashmere, Chelan, Entiat, and 
  Wenatchee.

* WHEN...Until 9 PM PDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

VMT
373 
WWUS76 KOTX 190334
NPWOTX

URGENT - WEATHER MESSAGE
National Weather Service Spokane WA
834 PM PDT Wed May 18 2022

WAZ034-035-044-190445-
/O.CAN.KOTX.DU.Y.0002.000000T0000Z-220519T0500Z/
Moses Lake Area-Upper Columbia Basin-Waterville Plateau-
Including the cities of Grand Coulee, Coulee City, Odessa,
Quincy, Winchester, Mansfield, Ralston, Waterville, Electric
City, Wilbur, Coulee Dam, Lamona, Ephrata, Ritzville, Harrington,
Othello, Stratford, Palisades, Moses Lake, and Creston
834 PM PDT Wed May 18 2022

...BLOWING DUST ADVISORY IS CANCELLED...

The threat for blowing dust has ended. 

$$

IDZ001>004-WAZ032-033-036>038-041-043-190445-
/O.EXP.KOTX.WI.Y.0006.000000T0000Z-220519T0400Z/
Northern Panhandle-Coeur d'Alene Area-Idaho Palouse-Central
Panhandle Mountains-Lower Garfield and Asotin Counties-Washington
Palouse-Spokane Area-Northeast Mountains-Okanogan Highlands-
Wenatchee Area-Okanogan Valley-
Including the cities of Porthill, Elk, Uniontown, Rockford,
Chewelah, Wallace, Osburn, Brewster, Chelan, Cheney, Hayden,
Rathdrum, Republic, Medimont, Danville, Spokane, Naples,
Wenatchee, Coolin, Eastport, Pomeroy, Colville, Arden, Newman
Lake, Bonners Ferry, Clayton, Kellogg, Oroville, Santa, Tekoa,
Okanogan, Mullan, Oakesdale, Kettle Falls, Inchelium, Rosalia,
Worley, Sandpoint, Wauconda, Bridgeport, Coeur d'Alene, Monse,
Omak, Molson, Cataldo, Clarkston Heights, Malo, Post Falls,
Malott, St. Maries, Deer Park, Cashmere, Lookout Pass, La Crosse,
Davenport, Entiat, Priest River, Potlatch, Clarkston, Plummer,
Curlew, Genesee, Nighthawk, Colfax, Nespelem, Fernwood, Orin,
Chesaw, St. Joe, Newport, Pinehurst, Pullman, Moscow, and Emida
834 PM PDT Wed May 18 2022

...WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING...

The threat has ended.

$$

JS

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this wind advisory went out at May 17, 10:15 PM PDT, 5 hours 26 minutes earlier.

Area forecast discussion, May 17, 10:15 PM PDT, 5 hours 26 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
1015 PM PDT Tue May 17 2022

.SYNOPSIS...
A strong cold front will bring rain and high mountain snow to the
area on Wednesday followed by stronger winds. Thursday and Friday
mornings will by chilly and may have frost in some locations.
Next weekend will warm slightly with a chance of mountain showers.

&&

.DISCUSSION...
Tonight and Wednesday: A strong low pressure system will move
onshore British Columbia late tonight with the associated cold front
sweeping across the Pacific Northwest Wednesday morning and
afternoon. This along with a zonally oriented 130+ knot jet, a
strong upper level trough, and a healthy plume of moisture will
support heavy precipitation across the Cascades and gusty winds to
the Inland Northwest.

*Precipitation: Precipitation will begin at the Cascades around
 4am. At this time, snow levels over the Cascades will begin
 around 4500 feet. Snow for Stevens Pass will struggle to
 accumulate Wednesday morning with the precipitation starting as a
 rain/snow mix. Washington Pass which is at around a 5500 foot
 elevation will predominately snow with around 5 to 8 inches
 expected through the day on Wednesday. Precipitation will spread
 east through the morning Wednesday, reaching the eastern third of
 Washington and the Idaho Panhandle between 8 and 10am. Areas in
 the lee of the Cascades and the Columbia Basin will see a
 distinct rain shadow with the strong westerly winds working to
 suppress the precipitation. When this is all said and done,
 extreme eastern Washington will see up to 0.15 inches of precip
 with heavier amounts into the Idaho Panhandle.

 Behind the cold front, a Puget Sound Convergence Zone will
 develop Wednesday evening. By this time, snow levels will have
 come down to below 3000 feet. Moderate to heavy snow will be
 possible for Stevens Pass overnight Wednesday into early
 Thursday morning. Accumulations around 4 to 8 inches are
 expected with this convergence zone. Snowfall rates could catch
 any travelers off guard with the HREF suggesting a high
 probability of snowfall rates greater than a inch per hour. Have
 opted to issue a Winter Weather Advisory for the Cascades given
 the time of year and the chances for heavy snowfall rates.

 *Winds: Southwesterly winds will increase behind the cold front
  Wednesday afternoon and persist into the evening. Sustained
  winds of 20 to 30 mph will be common from the lee of the
  Cascades into the Waterville Plateau and Columbia Basin, across
  the West Plains, the Palouse, and the Blues. Gusts 40 to 50 mph
  are possible across these areas as well. The greatest impact
  with these winds will be blowing dust across recently worked
  fields in the Waterville Plateau and the Columbia Basin.
  Visibilities below 1 mile will be possible between noon and 10
  PM, especially along the I-90 segment of the Basin and US-2
  segment across the Waterville Plateau. Winds on Thursday won't
  be as strong as Wednesday but will remain breezy through the day
  with gusts 25 to 35 mph.

Thursday: Cooler and drier air will move in behind the front
Wednesday night. Another upper level trough will move down from the
north, putting the PNW into a northerly flow regime aloft. Clearing
skies along with this northerly flow will allow low temperatures
Thursday morning to drop back into the 30s, but the continued
breeziness will keep them from dropping down to their full
potential. Despite this, patchy frost and freeze conditions will be
possible across the sheltered valleys in northeast Washington and
the northern Panhandle Thursday morning. Winds will transition to
the north with increasing winds down the Okanogan Valley before
weakening region wide Thursday night into Friday. Isolated
orographic showers and thunderstorms will be possible across
southeast Washington and the southern Panhandle Thursday afternoon.
vmt

Friday through Tuesday...
By Friday, the strong trof has moved well off to the east leaving
well below normal temperatures across the Inland Northwest. Frost
is expected to be more widespread Friday morning, particularly in
the protected northern valleys. After we get past the cold front
passage, strong winds, blowing dust, and mountain snow on
Wednesday, we will likely have to consider a Frost Advisory for
some areas Thursday morning and more widespread Friday morning.

Temperatures will moderate the rest of the weekend after
bottoming out Friday morning. In addition to the cool temperatures
Friday, residual instability will linger over NE WA and the ID
panhandle resulting in scattered showers and isolated
thunderstorms Friday afternoon. Saturday instability wanes even
further so any convection that develops will be limited to the
mountains. Otherwise, Friday through Sunday look to be very
pleasant weather days for the majority of the area. Weak ridging
late in the weekend will help temperatures rebound to near normal
Sunday. Sunday is expected to be the warmest day out of the next 8
days.

Then, early next week the models start to diverge on solutions.
Isolated to scattered showers are possible as there is an indication
that the ridge flattens out and cold air aloft sneaks back in
over the region. With the introduction of more clouds and
afternoon showers comes temperatures slightly cooler Monday and
Tuesday. For now 80 percent of the Inland Northwest has some
mention of showers Monday and Tuesday but I imagine as models
converge on a solution, we will be able to narrow down where the
best chances of showers are. Given the overall synoptic pattern,
it is unlikely to see such widespread showers associated with the
flattening of the ridge. All of that to say, the confidence is low
in the forecast Monday and Tuesday but no significant weather
hazards are expected during that time. /AB

&&

.AVIATION...
06Z TAFS: A quick hitting front will push a band of light rain
across central and eastern Washington in the 15 to 19z time frame
with ceilings generally above 5000 feet. West upslope flow will
enhance precipitation as this prefrontal rain band hits the rising
terrain of north Idaho leading to localized ceilings of
3000-5000 feet across north Idaho early in the afternoon. Gusty
post-frontal west winds will gust in the 30-35kt range across the
open country of central and eastern Washington from 21-04z.
Localized visibility reductions are expected in central Washington
in the vicinity of freshly worked farm fields and may impact Moses
Lake and Ephrata. /GKoch

&&

.PRELIMINARY POINT TEMPS/POPS...
Spokane        43  59  37  56  37  63 /   0  30  10  10   0  10
Coeur d'Alene  43  56  37  54  37  60 /   0  70  20  10   0  20
Pullman        44  57  38  53  35  59 /   0  60  10  10   0  10
Lewiston       47  65  45  60  42  66 /   0  30  10  10   0  10
Colville       41  61  34  59  34  65 /   0  30  10  10   0  20
Sandpoint      42  54  38  53  36  57 /   0  80  30  10  10  50
Kellogg        43  55  37  49  37  57 /   0  80  50  40  10  40
Moses Lake     46  66  39  63  38  69 /   0  20   0   0   0   0
Wenatchee      48  62  41  60  41  68 /  10  30  10  10   0   0
Omak           46  65  37  63  40  68 /  10  30   0  10   0  10

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...None.
WA...Blowing Dust Advisory from noon to 10 PM PDT Wednesday for Moses
     Lake Area-Upper Columbia Basin-Waterville Plateau.

     Winter Weather Advisory from 5 AM Wednesday to 5 AM PDT Thursday
     for Western Chelan County.

&&
Hazardous weather outlook, May 17, 4:31 AM PDT, 23 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Spokane WA
431 AM PDT Tue May 17 2022

IDZ001>004-026-027-WAZ031>038-041-043-044-047>049-181145-
Northern Panhandle-Coeur d'Alene Area-Idaho Palouse-
Central Panhandle Mountains-Lewiston Area-
Lewis and Southern Nez Perce Counties-Northeast Blue Mountains-
Lower Garfield and Asotin Counties-Washington Palouse-
Moses Lake Area-Upper Columbia Basin-Spokane Area-
Northeast Mountains-Okanogan Highlands-Wenatchee Area-
Okanogan Valley-Waterville Plateau-Central Chelan County-
Western Chelan County-Western Okanogan County-
431 AM PDT Tue May 17 2022

This Hazardous Weather Outlook is for portions of North Idaho...
North Central Idaho...Central Washington...East Central
Washington...North Central Washington...Northeast Washington and
Southeast Washington.

.DAY ONE...TODAY AND TONIGHT

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

Gusty winds on Wednesday may cause choppy conditions on waters and
create patchy blowing dust for parts of the Columbia Basin. Periods
of unsettled weather through this week may bring widespread rain
showers, light mountain snow, and afternoon or early evening
isolated thunderstorms. Chilly overnight lows and patchy frost is
possible Thursday and Friday mornings.

Please refer to our Graphical Hazardous Weather Outlook at
https://weather.gov/erh/ghwo?wfo=otx for the latest information
on potential weather hazards in the region.

Nearby

Wind Advisories in Washington, 2022Wind Advisories in Idaho, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.